Hail, Lawrence
- When
- May 9, 9:29 AM CST to 9:35 AM CST
- Where
- Lawrence County, Lynn
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.000, -91.250
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 9, 3:12 AM CST, 6 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 412 AM CDT TUE MAY 9 2006 .DISCUSSION... A FAIRLY QUIET MORNING ACROSS THE MID-SOUTH BUT THIS WILL CHANGE OVER THE NEXT 24 HOURS AS SHORTWAVE DISTURBANCES ROTATE ACROSS THE AREA AND INTERACT WITH AN INCREASINGLY UNSTABLE AIRMASS. AT 08Z...SKIES REMAINED MOSTLY CLEAR WITH PATCHY FOG. TEMPERATURES REMAIN MAINLY IN THE 50S TO LOWER 60S AREAWIDE THIS MORNING. THESE CONDITIONS WILL PERSIST THROUGH SUNRISE. MORNING WATER VAPOR IMAGERY SHOWS A LARGE UPPER LOW SPINNING ACROSS SOUTHWESTERN CANADA THIS MORNING WITH A SERIES OF SHORTWAVE DISTURBANCES ROTATING AROUND THE SOUTHERN PHERIPHERY OF THIS SYSTEM. ONE OF THESE SHORTWAVES ASSOCIATED WITH A 40KT MID LEVEL JET WAS OVERSPREADING THE SOUTHERN PLAINS STATES AND MID MISSISSIPPI VALLEY THIS MORNING. THIS SHORTWAVE DISTURBANCE HAS HELPED TRIGGER A SERIES OF MCS/S OVER THE PLAINS STATES...ONE ENTERING WESTERN MISSOURI AND ANOTHER DEVELOPING OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. EXPECT THESE FEATURES TO CONTINUE TO MOVE SOUTHEAST AND SEND MESOSCALE CONVECTIVE BOUNDARIES SOUTHEAST INTO THE MID-SOUTH BY LATER THIS AFTERNOON. ALSO...AT THE SURFACE...A WARM FRONT NOW STRETCHED FROM THE SOUTHERN PLAINS ACROSS THE ARKLATEX INTO THE DEEP SOUTH WILL ADVANCE NORTHWARD ACROSS THE MID-SOUTH THROUGH THE DAY. THIS WILL USHER IN A MORE HUMID AIRMASS...WITH DEWPOINTS EXPECTED TO APPROACH 70 DEGREES ACROSS PORTIONS OF THE AREA THIS AFTERNOON. THIS WILL ALLOW THE ATMOSPHERE TO BECOME VERY UNSTABLE AS SURFACE HEATING COMBINES WITH THESE INCREASED DEWPOINTS TO DRIVE SBCAPES TO BETWEEN 2500- 3500J/KG BY LATER THIS AFTERNOON. THIS STRONG INSTABILITY COMBINED WITH MESOSCALE CONVECTIVE BOUNDARIES AND THE WARM FRONT WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON. SINCE THERE IS NOT A SIGNIFICANT SHORTWAVE MOVING INTO THE AREA TODAY AND WINDS ALOFT WILL BE MARGINAL FOR ORGANIZED CONVECTION...EXPECT THUNDERSTORMS TO REMAIN SCATTERED. CONSIDERING THE EXPECTED INSTABILITY...LARGE CAPES AND STEEPENING MID-LEVEL LAPSE RATES 6.5-7.5C/KM...AND MARGINAL DEEP LAYER SHEAR AROUND 30- 35KTS...EXPECT A FEW THUNDERSTORMS THAT DEVELOP TO BECOME SEVERE. SPC HAS PLACED THE ENTIRE MID-SOUTH UNDER A SLIGHT RISK FOR TODAY AND THIS SEEMS REASONABLE...ALTHOUGH ONLY EXPECTING SCATTERED COVERAGE. A MORE SIGNIFICANT SHORTWAVE WILL ROTATE INTO THE AREA LATER TONIGHT AND INTO THE DAY ON WEDNESDAY. THIS UPPER SHORTWAVE WILL HELP TO INTENSIFY A SURFACE LOW PRESSURE SYSTEM THAT WILL MOVE NORTHEAST FROM THE SOUTHERN PLAINS INTO THE OHIO VALLEY THROUGH WEDNESDAY. EXPECT ADDITIONAL THUNDERSTORMS TO FORM LATER THIS EVENING ACROSS THE SOUTHERN PLAINS AS A 65KT+ MID-LEVEL JET SPREADS LOWER 500MB HEIGHTS ACROSS THE AREA. THIS STRONG MID-LEVEL JET WILL CONTINUE TO ROTATE EAST ACROSS THE MID-SOUTH ON WEDNESDAY. EXPECT LINES OF THUNDERSTORMS...WITH EMBEDDED SUPERCELLS...TO MOVE ACROSS THE AREA LATE TONIGHT THROUGH WEDNESDAY. SUFFICIENT INSTABILITY CONBINED WITH INCREASING SHEAR AND HELICITY WILL SUPPORT THE THREAT OF DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES DURING THIS PERIOD. THIS ACIVITY WILL COME TO AN END ON WEDNESDAY NIGHT FROM NORTHWEST TO SOUTHEAST AS A COLD FRONT SWEEPS THROUGH. HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEK WITH DRYER AND COOLER WEATHER EXPECTED. ANOTHER COLD FRONT WILL APPROACH OVER THE WEEKEND WITH RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MEM 84 70 80 56 / 40 70 80 30 MKL 82 68 79 52 / 40 60 80 30 JBR 82 68 78 52 / 50 80 70 20 TUP 83 69 81 58 / 40 40 80 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1018 AM CDT TUE MAY 9 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101730- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1018 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MID- SOUTH TODAY AND TONIGHT. A THUNDERSTORM COMPLEX MOVING OUT OF CENTRAL ARKANSAS WILL MOVE ACROSS THE MID-SOUTH THROUGH THE AFTERNOON HOURS. A FEW STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND AS THE PRIMARY THREATS THROUGH ABOUT 3 PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM FOR WEST TENNESSEE...THE MISSOURI BOOTHEEL AND MUCH OF NORTHEAST ARKANSAS. AN AREA OF LOW PRESSURE AND ASSOCIATED STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE MID SOUTH LATER TONIGHT. EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP IN ADVANCE OF THIS SYSTEM MAINLY AFTER MIDNIGHT. AN UNSTABLE AIRMASS COMBINED WITH STRENGTHENING WIND FIELDS WILL ALLOW SOME OF THESE THUNDERSTORMS TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WITH THIS SYSTEM WILL BE AFTER MIDNIGHT...MAINLY ALONG AND WEST OF A DYERSBURG TO MEMPHIS TO CLARKSDALE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE ONGOING ACROSS THE MID SOUTH WEDNESDAY MORNING AND WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE DAY. THE ATMOSPHERE WILL REMAIN UNSTABLE AND WIND FIELDS WILL REMAIN STRONG. THIS WILL SUPPORT THE CONTINUATION OF SEVERE WEATHER THROUGH WEDNESDAY...ESPECIALLY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THESE STORMS WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THESE THUNDERSTORMS SHOULD COME TO AN END WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA...AND WILL BE POSSIBLE ACROSS THE REST OF THE MID-SOUTH THROUGH WEDNESDAY EVENING.
The Memphis radar (KNQA), 144 km away, was scanning. The volume nearest the first event began at 15:26 UTC.
2 hail. Local standard time, as filed.
A windshield was broken from nickel size hail in Marmaduke.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509418, 5509496.